Alert archive / Florida / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 25, NWS Melbourne, FL

April 6, 2008Indian River County, Osceola County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Apr 6, 2008, 5:04 PM EDT for Indian River County, Osceola County, Florida. It was in force for 56 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 6, 2008, 5:04 PM EDT (21:04 UTC)
Expired
Apr 6, 2008, 6:00 PM EDT
In force
56 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

Counties Indian River County, FL, Osceola County, FL

The radar

The Melbourne radar (KMLB), 43 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 6, 5:07 PM EDTTSTM WND GST 60Yeehaw Junction, FLREPORT FROM PILOT TRAVEL CENTER TRAVELERS ON HWY 60

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 9.1 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2008-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2008-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1770 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMLB 062104
SVRMLB
FLC061-097-062200-
/O.NEW.KMLB.SV.W.0025.080406T2104Z-080406T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
504 PM EDT SUN APR 6 2008

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN INDIAN RIVER COUNTY IN FLORIDA.
  SOUTHEASTERN OSCEOLA COUNTY IN FLORIDA.

* UNTIL 600 PM EDT

* AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR   
YEEHAW JUNCTION...AND MOVING EAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
  BLUE CYPRESS LAKE...FELLSMERE...SEBASTIAN AND VERO LAKE ESTATES

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

LAT...LON 2766 8045 2763 8081 2764 8096 2774 8105
      2783 8087 2782 8051 2781 8048
TIME...MOT...LOC 2104Z 251DEG 21KT 2769 8091

$$

15
1 follow-up statement
000 
WWUS52 KMLB 062153
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
552 PM EDT SUN APR 6 2008

FLC061-097-062202-
/O.EXP.KMLB.SV.W.0025.000000T0000Z-080406T2200Z/
OSCEOLA FL-INDIAN RIVER FL-
552 PM EDT SUN APR 6 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN INDIAN RIVER AND
SOUTHEASTERN OSCEOLA COUNTIES EXPIRES AT 600 PM EDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM 
THAT PROMPTED THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN 
ALLOWED TO EXPIRE. HOWEVER...VERY HEAVY RAIN...GUSTY WINDS TO 45 MPH 
AND LIGHTNING CAN STILL BE EXPECTED ACROSS NORTHERN INDIAN RIVER 
COUNTY THROUGH 615 PM.

LAT...LON 2766 8045 2763 8081 2764 8096 2774 8105
      2783 8087 2782 8051 2781 8048
TIME...MOT...LOC 2152Z 251DEG 21KT 2778 8061

$$

15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 2:17 PM EDT, 2 hours 47 minutes earlier.

Area forecast discussion, Apr 6, 2:17 PM EDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
217 PM EDT SUN APR 6 2008

.DISCUSSION...

...STRONG STORMS WITH LOCALLY HEAVY RAIN INTO TONIGHT...

CURRENTLY/TONIGHT...ACTIVITY DEVELOPING ACROSS NW INTERIOR PORTIONS
IN ADVANCE OF NEXT IMPULE ACROSS THE GULF OF MEXICO THAT WILL TRACK
TOWARD THE NRN PENINSULA OVERNIGHT. WILL CARRY LIKELY SHOWER AND
THUNDERSTORM CHANCES INTO THE TONIGHT PERIOD WITH HIGHEST COVERAGE
NORTHERN SECTIONS AS NEXT S/W APPROACHES IN THE SRN STREAM. COULD
SEE A FEW SVR TO STRONG STORMS FROM LATE AFTERNOON INTO LATE EVENING
WITH ACTIVITY CONTINUING INTO THE LATE NIGHT HOURS AS MID LVL WAVE
APPROACHES. STILL THINK GFS OVERDONE WITH ITS STRONGER SFC LOW
DEPICTION AND WILL LEAN TWD A SOMEWHAT WEAKER LOW PRESSURE AREA BY
PASSING THE AREA LATE TONIGHT.

MONDAY...WILL CONTINUE LIKELY RAIN CHANCES ACROSS SRN SECTIONS
DURING THE EARLY MORNING HOURS THEN SFC WINDS SHOULD SHOULD BECOME
NE/N ACROSS THE MUCH OF THE FORECAST AREA BY LATE AFTN AS SFC LOW
AND MID LVL WAVE MOVE EAST OUT INTO THE ATLC. TSTM CHCS SHOULD BE
MAINLY LIMITED TO SRN SECTIONS IN THE MORNING AND FAR SRN SECTIONS
DURING THE AFTN HRS. IT WILL BECOME BREEZY ALONG N CSTL SECTIONS
THROUGH THE DAY WITH GRADUAL CLEARING INTO AFTERNOON.

.MON NIGHT-TUE NIGHT...GFS REMAINS ADAMANT IN USHERING DRIER AIR
DOWN THE PENINSULA BEGINNING MON NIGHT THROUGH TUE NIGHT BEHIND THE
AFOREMENTIONED FRONTAL BOUNDARY. REMAIN A BIT SKEPTICAL IF IT WILL
HAPPEN THIS QUICKLY AND THEREFORE WILL LEAVE SOME POPS IN MON
EVENING SOUTHWARD. HIGH PRESSURE WILL SLOWLY BUILD DOWN THE ATLC
SEABOARD PROVIDING NORTHEASTERLY WINDS THROUGH THIS TIME PERIOD.
WILL KEEP A SCHC FOR SHOWERS SOUTHWARD ON TUE DUE TO PROXIMITY OF
BOUNDARY AND RESIDUAL MOISTURE. LOW TEMPERATURES IN THE UPPER
50S/LOWER 60S NORTH TO MIDDLE 60S SOUTH. HIGHS ON TUE UPPER 70S TO
AROUND 80 DEGREES ALONG THE COAST AND LOWER 80S INLAND.

.WED-SAT...(PREVIOUS DISCUSSION)...GENERAL INFLUENCE FROM ELONGATED
SURFACE RIDGE ALONG THE EASTERN SEABOARD WITH LOW-LEVEL TRAJECTORIES
ONSHORE VEERING SOUTHEAST INTO THU FOR FLORIDA. DEEP LAYER
DRYING...BUT LOW LEVELS TO REMAIN REINFORCED DUE TO MARITIME FLOW.
UPPER RIDGING ALSO IN PLACE ALONG THE SEABOARD SHOULD HELP TO
DIMINISH RAIN CHANCES THROUGH THE END OF THE WEEK EXCEPT FOR A SMALL
THREAT OF COASTAL SHOWERS. THE HIGH CENTER SETTLES SOUTH OFFSHORE
CAROLINAS BY WEEKS END. NEXT SIGNIFICANT SYSTEM APPROACHES PANHANDLE
SAT AS LOCAL ATMOSPHERE RESPONDS IN A PREFRONTAL POSTURE WITH SOUTH
TO SOUTHWEST WINDS. THIS SUPPORTED BY AN IMPRESSIVE 500MB TROUGH AND
CLOSED LOW DIGGING DEEP INTO THE SOUTHLAND...BUT WITH SURFACE
CYCLONE FORECAST TO MOVE THROUGH THE MIDWEST. ASSOCIATED COLD FRONT
ON CFL DOOR STEP SAT NIGHT.

&&

.AVIATION...COVERAGE OF SHOWERS/TSTMS INCREASING ACROSS NRN
TERMINALS (KLEE/KSFB/KMOC/KISM) WITH ACTIVITY MOVING TWD KDAB-KTIX
THROUGH 19-20Z. ADDITIONAL SHRA/TSRA WILL DEVELOP VCNTY OF KMLB/KVRB
FROM 20Z-24Z. SCT SHRA/TSRA EXPECTED INTO THE OVERNIGHT HRS WITH
MVFR CIGS NRN TERMINALS.

&&

.MARINE...MAIN CONCERN THROUGH TONIGHT WILL BE SCT-NMRS SHOWERS
AND LIGHTNING STORMS WITH STRONG GUSTY WINDS AND FREQUENT LIGHTNING.
AS SFC LOW PULLS AWAY FROM THE AREA ON MONDAY N/NE WINDS WILL
INCREASE ACROSS NRN CENTRAL MARINE ZONES DURING THE AFTERNOON HRS
BUILDING SEAS TO 6-7 FT ACROSS THE NRN OFFSHORE SEGMENT IN THE
AFTERNOON. MON NIGHT-FRI...BIT OF A NORTHERLY SURGE MON NIGHT BEHIND
THE BOUNDARY WITH NORTHEAST SPEEDS 15-20 KTS OFFSHORE (CAUTIONARY
CONDITIONS) & 10-15 KTS CLOSER TOWARDS THE COAST. WINDS WILL
GRADUALLY RELAX TUE-TUE NIGHT WHILE REMAINING NORTHEASTERLY. WINDS
BECOME EASTERLY WED AND THEN SOUTHEASTERLY ON THU/FRI AS A HIGH
PRESSURE CENTER MOVES OFF THE CAROLINA COAST AND INTO THE WESTERN
ATLC. WILL KEEP SEAS CAPPED AT 6 FT OFFSHORE FOR NOW AS A DEVELOPING
SWELL COMPONENT MOVES SOUTHWARD ACROSS THE COASTAL WATERS MON NIGHT
AND CONTINUES THROUGH THE REMAINDER OF THE WEEK. AS A RESULT...AN
ELEVATED RIP CURRENT THREAT WILL BE AROUND FROM EARLY THROUGH LATE
WEEK.

&&

.FIRE WEATHER...NO LOW RH CONCERNS THRU THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  66  77  62  77 /  70  30  10  10
MCO  67  83  63  82 /  70  30  10  10
MLB  68  79  67  79 /  70  50  10  20
VRB  70  81  67  80 /  60  60  20  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

SHORT TERM/AVIATION...VOLKMER
LONG TERM....SEDLOCK
Hazardous weather outlook, Apr 6, 6:23 AM EDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
623 AM EDT SUN APR 6 2008

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-062200-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
623 AM EDT SUN APR 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
SCATTERED TO NUMEROUS LIGHTNING STORMS ARE EXPECTED TO REDEVELOP
THIS AFTERNOON WITHIN THE WARM MOIST AIRMASS CURRENTLY IN PLACE
ACROSS EAST CENTRAL FLORIDA. WEST TO SOUTHWEST STEERING FLOW WILL
BRING THE STORMS TOWARD THE FLORIDA EAST COAST WHERE THEY WILL
INTERACT WITH THE EAST COAST SEA BREEZE. A FEW STRONG TO
MARGINALLY SEVERE STORMS CONTAINING STRONG WIND GUSTS...HAIL AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED THIS AFTERNOON.
ALTHOUGH THE STRONGEST ACTIVITY IS EXPECTED PRIOR TO SUNSET...
STORMS MAY PERSIST OR REDEVELOP OVERNIGHT AS AN UPPER LEVEL
DISTURBANCE MOVES ACROSS THE AREA.

...FLOOD IMPACT...
DEEP MOISTURE AND A SLOWER STORM MOTION WILL PROMOTE LOCALLY HEAVY
DOWNPOURS AND EXCESSIVE RAINFALL AMOUNTS...POSSIBLY PRODUCING 2
TO 3 INCHES OF RAINFALL THIS AFTERNOON AND TONIGHT...CAUSING
TEMPORARY FLOODING OF URBAN AND POOR DRAINAGE AREAS.

...RIP CURRENT IMPACT...
A PERSISTENT LONG PERIOD OCEAN SWELL WILL CONTRIBUTE TO A MODERATE
RISK OF RIP CURRENTS AT THE BEACHES. ASK A LIFEGUARD ABOUT OCEAN
HAZARDS WHEN YOU ARRIVE AT THE BEACH AND DO NOT SWIM ALONE.

...MARINE THUNDERSTORM GUST IMPACT...
A FEW STRONG STORMS WITH WIND GUSTS GREATER THAN 34 KNOTS MAY
CROSS THE INTRACOASTAL WATERS...THE BARRIER ISLANDS AND INTO THE
NEARSHORE ATLANTIC WATERS THIS AFTERNOON AND TONIGHT.

...WATERSPOUT IMPACT...
AS STORMS APPROACH THE EAST COAST THIS AFTERNOON...DEVELOPMENT OF
A FEW WATERSPOUTS WILL BE POSSIBLE OVER THE INTRACOASTAL AND
NEAR SHORE WATERS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
SCATTERED LIGHTNING STORMS ARE EXPECTED MONDAY BUT MAY BE CONFINED
TO SOUTHERN COUNTIES. INCREASING ONSHORE WINDS AND BUILDING SEAS
WILL PROVE HAZARDOUS TO SMALL CRAFT AS EARLY AS MONDAY AND
CONTINUING MID WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

KELLY

In the hours before

Special weather statement, Apr 6, 3:05 PM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
305 PM EDT SUN APR 6 2008

FLZ053-061930-
OSCEOLA-
305 PM EDT SUN APR 6 2008

...STRONG THUNDERSTORMS AFFECTING NORTHERN OSCEOLA COUNTY...

AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM 5 MILES SOUTH OF POINCIANA. THE STORM WAS MOVING EAST
AT 25 MPH.

LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE WEST LAKE TOHO
AND HARMONY.

THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS TO 50 MPH...WHICH MAY CAUSE UNSECURED
OBJECTS TO BLOW AROUND. THIS STORM MAY ALSO CONTAIN SMALL HAIL.
HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER
INDOORS UNTIL THE STORM PASSES.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

15
Special weather statement, Apr 6, 4:02 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
402 PM EDT SUN APR 6 2008

FLZ047-053-062030-
OSCEOLA-SOUTHERN BREVARD COUNTY-
402 PM EDT SUN APR 6 2008

...STRONG THUNDERSTORMS AFFECTING EASTERN OSCEOLA COUNTY MOVING
TOWARD SOUTHERN BREVARD...

AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM 9 MILES SOUTHEAST OF HOLOPAW.  THE STORM WAS MOVING
EAST AT 30 MPH. THIS STORM WILL AFFECT DEER PARK...CAMP HOLLY FISH
CAMP...PALM BAY AND WEST MELBOURNE.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL
ALSO BE POSSIBLE IN LOCALIZED AREAS.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING
STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE.
SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

15
Special weather statement, Apr 6, 4:30 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
430 PM EDT SUN APR 6 2008

FLZ054-058-059-062115-
INDIAN RIVER-OKEECHOBEE-ST. LUCIE-
430 PM EDT SUN APR 6 2008

...STRONG THUNDERSTORMS MOVING NORTHEAST FROM SOUTHERN OKEECHOBEE
COUNTY...

AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM 3 MILES SOUTHWEST OF THE TOWN OF OKEECHOBEE. THE STORM
WAS MOVING NORTHEAST AT 30 MPH. THIS STORM WILL MOVE TOWARD FORT
DRUM AND WESTERN INDIAN RIVER COUNTY.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL
TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM
PASSES.

15
Special weather statement, Apr 6, 4:38 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
438 PM EDT SUN APR 6 2008

FLZ064-062130-
MARTIN-
438 PM EDT SUN APR 6 2008

...STRONG THUNDERSTORMS AFFECTING MARTIN COUNTY...

AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM 10 MILES SOUTHWEST OF INDIANTOWN...MOVING NORTHEAST AT
30 MPH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO
BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING
STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE.
SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

WEITLICH

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 8:41 PM EDTSpecial Marine WarningMLB94 min
Apr 6, 3:20 PM EDTSevere Thunderstorm WarningMLBOsceola40 min
Apr 6, 4:18 PM EDTSevere Thunderstorm WarningMLBBrevard, Osceola57 min
Apr 6, 4:21 PM EDTSpecial Marine WarningMLB84 min
Apr 6, 4:49 PM EDTSevere Thunderstorm WarningMLBMartin, Saint Lucie41 min
Apr 6, 5:15 PM EDTSevere Thunderstorm WarningMLBBrevard30 min
Apr 6, 5:41 PM EDTSpecial Marine WarningMLB94 min

Nearby

Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.